Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 28, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 22, 2005, 10:37 PM EDT for Pike County, Kentucky. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2005, 10:37 PM EDT (02:37 UTC)
- Expired
- Apr 22, 2005, 11:32 PM EDT
- In force
- 55 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Pike County, KY
The radar
The Jackson,KY radar (KJKL), 85 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 817 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 827 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 230237 SVRJKL KYC195-230330- /O.NEW.KJKL.SV.W.0028.050423T0237Z-050423T0330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 1037 PM EDT FRI APR 22 2005 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN PIKE COUNTY IN SOUTHEAST KENTUCKY * UNTIL 1130 PM EDT * AT 1031 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ZEBULON...OR ABOUT NEAR PIKEVILLE...AND MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HUDDY...HARDY...MCANDREWS AND BELFRY BY 1045 PM EDT BUSKIRK...AFLEX...BOARD TREE AND 7 MILES NORTHWEST OF PHELPS BY 1050 PM EDT 7 MILES NORTHWEST OF MAJESTIC BY 1055 PM EDT LAT...LON 3759 8256 3742 8248 3754 8201 3775 8211 $$ RAY
3 follow-up statements
000 WWUS53 KJKL 230251 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1051 PM EDT FRI APR 22 2005 KYC195-230330- /O.CON.KJKL.SV.W.0028.000000T0000Z-050423T0330Z/ PIKE KY- 1051 PM EDT FRI APR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM EDT FOR PIKE COUNTY... AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL TO QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PHELPS TO CANADA TO VARNEY...OR ALONG A LINE EXTENDING FROM 12 MILES SOUTH OF WILLIAMSON TO 6 MILES SOUTHWEST OF WILLIAMSON TO 10 MILES WEST OF WILLIAMSON...MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... VARNEY AND SIDNEY BY 1045 PM EDT PHELPS...MCANDREWS...HUDDY AND CANADA BY 1050 PM EDT MAJESTIC...TURKEY CREEK...HARDY AND BELFRY BY 1055 PM EDT LAT...LON 3759 8256 3742 8248 3754 8201 3775 8211 $$ MCLANE
000 WWUS53 KJKL 230316 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1116 PM EDT FRI APR 22 2005 KYC195-230330- /O.CON.KJKL.SV.W.0028.000000T0000Z-050423T0330Z/ PIKE KY- 1116 PM EDT FRI APR 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1130 PM EDT FOR PIKE COUNTY... AT 1109 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM TURKEY CREEK TO VARNEY TO 9 MILES NORTHWEST OF ZEBULON...OR ALONG A LINE EXTENDING FROM WILLIAMSON TO 9 MILES WEST OF WILLIAMSON TO 9 MILES NORTHWEST OF PIKEVILLE...MOVING EAST AT 30 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... TURKEY CREEK AND VARNEY BY 1105 PM EDT CHLOE BY 1120 PM EDT ZEBULON...RACCOON...META AND AFLEX BY 1125 PM EDT FOREST HILLS...SIDNEY AND BELFRY BY 1130 PM EDT LAT...LON 3759 8256 3742 8248 3754 8201 3775 8211 $$ MCLANE
000 WWUS53 KJKL 230332 SVSJKL SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1131 PM EDT FRI APR 22 2005 KYC195-230341- /O.EXP.KJKL.SV.W.0028.000000T0000Z-050423T0330Z/ PIKE KY- 1131 PM EDT FRI APR 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR PIKE COUNTY WAS ALLOWED TO EXPIRE AT 1130 PM EDT... THE STORMS IN PIKE COUNTY ARE NO LONGER SEVERE. LAT...LON 3759 8256 3742 8248 3754 8201 3775 8211 $$ MCLANE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 8:00 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Apr 22, 8:00 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 800 PM EDT FRI APR 22 2005 .DISCUSSION... THERE HAVE BEEN MANY REPORTS OF SEVERE WEATHER ACROSS CENTRAL KENTUCKY...AND SOUTHERN INDIANA. THE REPORTS INCLUDE A POSSIBLE TORNADO NEAR LOUISVILLE...LARGE HAIL...AND DAMAGING WIND. THE AREA IS UNDER A SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT TONIGHT. THE LATEST RUC MODELS ARE SHOWING THAT THE MOST ACTIVE AREA WILL MOST LIKELY BE THE NORTHERN PORTION OF THE CWA IN THE MONTGOMERY...BATH ...ROWAN AND FLEMING COUNTIES. THIS IS WHERE THE GREATEST INSTABILITY AND CAPE WILL BE. THE REST OF THE FORECAST IS ON TRACK. && .PREV DISCUSSION... 417 PM EDT FRI APR 22 2005 NEAR TERM (TONIGHT THROUGH MONDAY NIGHT)... SPC HAS THE WESTERN PORTIONS OF THE CWA IN A MODERATE RISK AND THE REST OF THE AREA IN A SLIGHT RISK. HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. SOUNDINGS SHOW LI/S OF -7 AND CAPES AROUND 1500 J/KG. CLOUDS ARE ALSO BEGINNING TO THIN OUT OVER MOST OF THE CWA. SHOWERS AND THUNDERSTORMS HAVE POPPED UP OVER WESTERN PORTIONS OF THE STATE AND SOUTHERN INDIANA AND WILL SPREAD INTO THE AREA DURING THE EVENING HOURS. WENT CATEGORICAL FOR POPS TONIGHT ACROSS THE BOARD. MAIN FORECAST CHALLENGES FOR THE NEAR TERM ARE FOR THE POTENTIAL OF SEVERE STORMS THIS EVENING AND THE TIMING OF THE COLD FRONT MOVING ACROSS EASTERN KY TONIGHT. TEMPERATURES WILL BE A BIT TRICKY...WITH PLENTY OF CAA BEHIND THE FRONT...TEMPERATURES WILL FALL THROUGH THE DAY ON SATURDAY. WITH WARM GROUND TEMPERATURES...EXPECT ONLY LIGHT SNOW ACCUMULATIONS ABOVE 2500 FEET TOMORROW NIGHT. WRAP AROUND PRECIPITATION WILL COME TO END ON SUNDAY AS THE UPPER LOW TRACKS EAST. SOUNDINGS INDICATE LOW LEVEL MOISTURE LINGERING THROUGH SUNDAY NIGHT ACROSS THE EASTERN PORTIONS OF THE CWA. HIGH PRESSURE WILL BRING DRY CONDITIONS ON MONDAY. EXTENDED (TUESDAY THROUGH FRIDAY)... LEANED TOWARDS THE GFS ENSEMBLE FOR THE EXTENDED. MAIN CHANGES WERE TO LOWER TEMPERATURES A FEW DEGREES...AS THE PATTERN ALOFT SLOWLY TRANSITIONS FROM CYCLONIC TO ZONAL FLOW...AS THE UPPER LOW MOVES NORTHEAST. BUMPED UP POPS ON TUESDAY...AS A WEAK COLD FRONT PUSHES THROUGH THE AREA. ENDED POPS ON WEDNESDAY...AS WRAP AROUND MOISTURE PULLS EAST. HIGH PRESSURE WILL BRING DRY CONDITIONS FOR THE END OF THE WORKWEEK. TEMPERATURES WILL MODIFY THROUGH THE END OF THE WEEK...AS SOUTHERLY FLOW RETURNS TO THE AREA. 1206 PM EDT FRI APR 22 2005 MADE MULTIPLE UPDATES TO THE FORECAST. HAVE GONE WITH CATEGORICAL POPS FOR ALL AREAS TONIGHT. LONG ANTICIPATED CONVECTION AHEAD OF THE COLD FRONT SHOULD BE ARRIVING FROM THE WEST LATE THIS AFTERNOON/EARLY THIS EVENING...AND SEE NO REASON TO ARGUE WITH THE PERSISTENT HIGH MOS POPS. HAVE ALSO UPDATED TO LIKELY POPS FOR ALL BUT THE SOUTHWEST PORTION OF THE AREA FOR SATURDAY AND SATURDAY NIGHT. STEEP LOW LEVEL LAPSE RATES AND DEEP MOISTURE SHOULD YIELD SHOWERS. THE MOISTURE WILL NOT BE AS DEEP IN OUR SOUTHWEST COUNTIES. HAVE ALSO CHANGED SATURDAY TEMPS TO REFLECT STEADY OR FALLING DAYTIME READINGS. 358 AM EDT FRI APR 22 2005 ONGOING TSRA AND SIGNFT CLOUD COVER SLOWLY TRACKING EAST ACROSS ERN KY THIS MORNING. THE LEADING EDGE OF THE CONVECTION HAD PASSED BWG AS OF 3 AM. CLOUD COVER HAS SUPPRESSED THE POSSIBILITY FOR DENSE FOG...HOWEVER THE COPIOUS MOISTURE FROM THU CONVECTION HAS DROPPED VIS FOR SOME OF THE AREA TO VALUES BETWEEN 1 AND 2 MILES. AS WINDS PICK UP IN ADVANCE OF THE CONVECTION...THE REDUCED VIS SHOULD IMPROVE RAPIDLY. EXPECTING THE CONVECTION TO CROSS I-75 BY MID MORNING. THAT PLACES ERN KY IN THE AREA OF DEEP CONVECTION DURING THE PEAK HEATING OF THE DAY. MDT RISK OF SVR WX SUPPORTED BY THE GFS WITH CAPE IN EXCESS OF 3200 J/KG AT 18Z WITH VERY VISIBLE DRY SLOT ON W/VP SAT AND RT ENTRANCE REGION OF JET. NAM NOT QUITE AS INTENSE WITH SVR PARAMETERS. FNTL BNDRY LOCATED ON THE KY/TN BORDER THIS AM WILL SLIDE TO THE OH RVR BY MIDDAY WITH THE LOW TRACKING JUST TO THE NORTH OF THE CWFA. AS IF THE POTENTIAL FOR SVR WX WAS NOT ENUF...A SIGNFT POCKET OF COLD AIR (85H TEMPS AT 0 DEG C OR BELOW THRU MON) PORTENDS THE POSSIBILITY OF -SW OVERNIGHT SAT INTO EARLY SUN. ANY ACCUM SHOULD BE VERY SLIGHT AND ONLY ON GRASSY AREAS AS THE GRND IS TOO WARM TO SUPPORT. BETTER CHC FOR ACCUM WILL BE IN THE HIER ELEVATIONS OF ERN KY...ALONG THE VA BORDER AND EVEN THERE THE -RA THAT MIXES IN WILL LIMIT ACCUM TO A TRACE OR LESS. JACKETS WILL BE IN ORDER THIS WEEKEND. WITH TEMPS TONIGHT DROPPING INTO THE LOWER 40S AND THEN REMAINING BELOW 50 UNTIL MONDAY AFT. EXTENDED HAS NOT CHANGED MUCH WITH THE LATEST MEX SO NOT MUCH TO CHANGE WITH THE FCST. LOW CHC POP WITH -SHRA ALMOST EVERY DAY AND NIGHT. NEARLY ZONAL FLOW WILL ALLOW NUMEROUS WAVES TO PASS WITH EACH ONE A POSSIBLE CAUSAL FOR RAIN. TIMING THE BIGGEST PROBLEM BUT WITH OUT A PERIOD OF RECHARGE...EACH WAVE WILL HAVE LITTLE IN THE WAY OF SIG RH TO CREATE A HEAVY RAIN MAKER. && .JKL WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT TONIGHT FOR ALL BUT PIKE AND MARTIN COUNTIES. && JACOBSON
Hazardous weather outlook, Apr 22, 4:23 AM EDT, 18 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 423 AM EDT FRI APR 22 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-231100- BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON- JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN- MCCREARY-MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI- ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 423 AM EDT FRI APR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TODAY INTO EARLY TONIGHT. SOME THUNDERSTORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT...ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS ARE STILL POSSIBLE EARLY ON SATURDAY MORNING. SOME SNOW MAY MIX IN WITH THE RAIN LATE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. LITTLE OR NO ACCUMULATION IS EXPECTED EXCEPT IN THE HIGHER TERRAIN ALONG THE VIRGINIA BORDER WHERE A DUSTING MAY ACCUMULATE ON GRASSY AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY TODAY. SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF SEVERE WEATHER. DUSTY
In the hours before
Local storm report, Apr 22, 9:02 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
902 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0854 PM HAIL SOMERSET 37.08N 84.61W
04/22/2005 0.88 INCH PULASKI KY EMERGENCY MNGR
&&
JACOBSONLocal storm report, Apr 22, 9:42 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
942 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 7 W LONDON 37.13N 84.21W
04/22/2005 LAUREL KY LAW ENFORCEMENT
TREES DOWN ACROSS HIGHWAY 192 BLOCKING THE ROADWAY.
&&
ARICHEYLocal storm report, Apr 22, 9:44 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
944 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND DMG LONDON 37.13N 84.08W
04/22/2005 LAUREL KY LAW ENFORCEMENT
POWER POLE DOWN ON HIGHWAY 192 INSIDE LONDON CITY LIMITS.
&&
ARICHEYLocal storm report, Apr 22, 10:01 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1001 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG IRVINE 37.70N 83.97W
04/22/2005 ESTILL KY TRAINED SPOTTER
AWNING BLOWN OFF A FUNERAL HOME.
&&
ARICHEYLocal storm report, Apr 22, 10:18 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1018 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL 3 N BEATTYVILLE 37.62N 83.71W
04/22/2005 1.00 INCH LEE KY LAW ENFORCEMENT
QUARTER SIZE REPORTED ON HIGHWAY 11.
&&
ARICHEYLocal storm report, Apr 22, 10:23 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1023 PM EDT FRI APR 22 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 PM TSTM WND DMG CLAY CITY 37.86N 83.93W
04/22/2005 POWELL KY LAW ENFORCEMENT
TREES DOWN ON HAPPY TOP ROAD NEAR CLAY CITY.
&&
ARICHEYThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:41 PM EDT | Severe Thunderstorm Warning | JKL | Wayne | 49 min |
| Apr 22, 8:42 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 48 min |
| Apr 22, 8:48 PM EDT | Severe Thunderstorm Warning | JKL | Rockcastle | 42 min |
| Apr 22, 8:50 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 40 min |
| Apr 22, 9:00 PM EDT | Severe Thunderstorm Warning | JKL | Estill, Jackson, Powell | 60 min |
| Apr 22, 9:18 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 42 min |
| Apr 22, 9:22 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Owsley | 53 min |
| Apr 22, 9:38 PM EDT | Severe Thunderstorm Warning | JKL | Menifee, Wolfe | 52 min |
| Apr 22, 9:41 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox | 49 min |
| Apr 22, 9:57 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 63 min |
| Apr 22, 10:15 PM EDT | Severe Thunderstorm Warning | JKL | Magoffin | 45 min |
| Apr 22, 10:26 PM EDT | Severe Thunderstorm Warning | JKL | Martin | 64 min |
| Apr 22, 10:26 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 34 min |
| Apr 22, 10:42 PM EDT | Severe Thunderstorm Warning | JKL | Johnson | 63 min |
| Apr 22, 10:57 PM EDT | Severe Thunderstorm Warning | JKL | Floyd | 63 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.